MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49043
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a flexor high-flex ansel guiding sheath kinked when inserting the device into the patient over another manufacturer's wire guide during an extremity procedure.A photo of the device provided by the user appears to show the hub separated from the shaft of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional event details have been requested.
 
Additional Manufacturer Narrative
Event summary: it was reported that a flexor high-flex ansel guiding sheath kinked when inserting the device into the patient over another manufacturer's wire guide during an extremity procedure.A photo of the device provided by the user appears to show the hub separated from the shaft of the device.The dilator was in place when the separation occurred.It is presumed that there was a wire in the lumen of the sheath when the separation occurred.The sheath hub was no used to pull the device from the patient.The device was inside of the patient when the separation occurred.There were no sharp edges noted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record (dhr), drawing, manufacturing instructions, quality control data, and the instructions for use (ifu).The customer did not return the complaint device for evaluation.However, a photo of the device was provided.The photo shows the sheath broke distal to the proximal hub and sheath flare.In response to this incident, cook reviewed the dhr.The dhr for device lot records no non-conformances.The dhr for the associated subassembly lot records no relevant non-conformances.A database search for complaints on the reported lot found one additional complaint reported from the field for an unrelated failure mode.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternative treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of the dilator prior to removal of the flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider reinserting the dilator prior to continuing removal.¿ sheath removal: ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 08dec2021: the dilator was in place when the separation occurred.It is presumed that there was a wire in the lumen of the sheath when the separation occurred.The sheath hub was not used to pull the device from the patient.The device was inside of the patient when the separation occurred.There were no sharp edges noted.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12408112
Report Number1820334-2021-02094
Device Sequence Number17188993
Product Code DYB
UDI-Device Identifier00827002490437
UDI-Public(01)00827002490437(17)230410(10)13126449
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2023
Device Model NumberG49043
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL1-HC
Device Lot Number13126449
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown